MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS27
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : unknown disposition.
 
Event or Problem Description
The manufacturer was informed of the following event through perceval japan study.Reportedly, perceval valve size xl was implanted in the patient on (b)(6) 2019.The surgical approach was median sternotomy and there was a concomitant cabg procedure performed.Based on the information received, due to severe structural valve deterioration the device was explanted on (b)(6) 2022.The patient outcome is indicated as recovering/resolving.As reported, patient had history of atrial fibrillation; atrial flutter; bundle branch block; left ventricular dysfunction; paroxysmal atrial fibrillation; pulmonary hypertension; stroke; sustained ventricular fibrillation; sustained ventricular flutter; angina (stable, 2019); cabg; coronary angiography (2017); pci (2017); and is nyha class iii.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model #icv1211, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by a manufacture¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #icv1211) perceval heart valve at the time of manufacture and release.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this perceval s valve.However,based on the information available, this cannot ultimately be confirmed.It should be noted that structural valve deterioration is listed as a possible adverse event in the perceval ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key17625048
Report Number3004478276-2023-00171
Device Sequence Number7545625
Product Code LWR
UDI-Device Identifier00896208000443
UDI-Public(01)00896208000443(240)ICV1211(17)220125
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2022
Device Model NumberPVS27
Device Catalogue NumberICV1211
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight69 KG